Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



The information topology and true laminations for diffeomorphisms

Author: Meiyu Su
Journal: Conform. Geom. Dyn. 8 (2004), 36-51
MSC (2000): Primary 37D30; Secondary 37C05
Published electronically: March 8, 2004
MathSciNet review: 2060377
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We explore the lamination structure from data supplied by a general measure space $X$ provided with a Borel probability measure $m$. We show that if the data satisfy some typical axioms, then there exists a lamination $\mathcal{L}$ injected in the underlying space $X$whose image fills up the measure $m$. For an arbitrary $C^{1+\alpha}$-diffeomorphism $f$ of a compact Riemannian manifold $M$, we construct the data that naturally possess the properties of the axioms; thus we obtain the stable and unstable laminations $\mathcal{L}^{s/u}$ continuously injected in the stable and unstable partitions $\mathcal{W}^{s/u}$. These laminations intersect at almost every regular point for the measure.

References [Enhancements On Off] (What's this?)

  • 1. L. Barreire, Ya. Pesin and J. Schmeling, Dimension and Product Structure of Hyperbolic Measures, Annals of Math. (149) (1999), 755-783. MR 2000f:37027
  • 2. J. P. Eckman and D. Ruelle, Ergodic Theory of Chaos and Strange Attractors, Rev. Modern Phys. (57) (1885), 617-656. MR 87d:58083a
  • 3. A. Fathi, M.-R. Herman and J.-C. Yoccoz, A proof of Pesin's stable manifold theorem, Geometric Dynamics (J. Palis, Jr., Ed.), Lecture Notes in Math., Vol. 1007, Springer-Verlag, (1983), 177-215. MR 85j:58122
  • 4. F. Ledrappier and L. S. Young, The Metric Entropy of Diffeomorphisms, Part I: Characterization of Measures Satisfying Pesins Entropy Formula, and Part II: Relations between Entropy, Exponents and Dimension, Annals of Math. (122) (1985), 509-539 and 540-574.
  • 5. R. Mañè, A proof of Pesin's formula, Ergodic Theory and Dynamical Systems (1) (1981), 95-102. MR 83b:58042
  • 6. V. I. Oseledec, Multiplicative ergodic theorem, Lyapunov characteristic numbers for dynamical systems, Trans. Mosc. Math. Soc. (19) (198), 197-221.
  • 7. Ya. B. Pesin, Families of invariant manifolds corresponding to non-zero characteristic exponents, English Transl., Math USSR-Izv. (10) (1976), 1261-1305.
  • 8. -, Characteristic Lyapunov exponents and smooth ergodic theory, English transl., Russian Math. Surveys (32) (1977), 55-114.
  • 9. C. Pugh and M. Shub, Ergodic Attractors, Trans. of AMS, Vol. 312 (1) (1989), 1-54. MR 90h:58057
  • 10. G. E. Shilov and B. L. Gurevich, Translated by R. A. Silverman, Integral, measure and derivative: a unified approach, Dover Publications, INC. (1977), 209-215. MR 57:6342
  • 11. M. Su, Measured solenoidal Riemann surfaces and holomorphic dynamics, Journal of Differential Geometry (47) (1997), 170-195. MR 99a:58133
  • 12. -, Laminations for hyperbolic measures, Preprint, May 2003.
  • 13. M. Su and D. Sullivan, Laminations for endmorphisms, in preparation, 2003.
  • 14. D. Sullivan, Bounds, quadratic Differentials, and Renormalization Conjectures, Math. into the Twenty-first Century (Vol. 2), Providence, RI, AMS (1991). MR 93k:58194
  • 15. -, Linking The Universalities of Milnor-Thurston, Feigenbaum and Ahlfors-Bers: topological methods in modern mathematics, Publish or Perish Inc. (1993). MR 94c:58060

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 37D30, 37C05

Retrieve articles in all journals with MSC (2000): 37D30, 37C05

Additional Information

Meiyu Su
Affiliation: Mathematics Department, Long Island University, Brooklyn Campus, 1 University Plaza, Brooklyn, New York 11201

Keywords: $C^{1 +\alpha}$-diffeomorphisms on Riemannian manifolds, stable and unstable manifolds and partitions, laminations, Pesin boxes, and information topology
Received by editor(s): September 10, 2003
Received by editor(s) in revised form: January 29, 2004
Published electronically: March 8, 2004
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society